Authors
Alexandre Vial,
Title
An approximate and an analytical solution to the carousel-pendulum problem
In
Eur. J. Phys.
Volume
30
Issue
5
Pages
L75–L78
Publisher
IOP
Year
2009
Publisher's URL
http://dx.doi.org/10.1088/0143-0807/30/5/L04
Indexed by
Abstract
We show that an improved solution to the carousel-pendulum problem can be easily obtained through a first order Taylor expansion, and its accuracy is determined after the obtention of an unusable analytical exact solution, advantageously replaced by a numerical one. It is shown that the accuracy is unexpectedly high, even when the ratio length of the pendulum to carousel radius approaches the unity.
Affiliations
Offprint